MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG COMBINED SPINAL & EPIDURAL; EPIDURAL ANESTHESIA KIT

B BRAUN MELSUNGEN AG COMBINED SPINAL & EPIDURAL; EPIDURAL ANESTHESIA KIT
Model Number 4556763
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number: (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr and no abnormality was observed during in-process inspection.Sample evaluation: no sample were returned for evaluation; however, we received 2 customer pictures of a complained espocan + ds+pst+penc 0.42x138, 5mm 27g.Investigation results: the first customer picture shows the package with the variable data.The second customer picture shows the closed soft tip catheter 20g non-sterile with a comparison/reference sample.At the used catheter the part with the catheter tip is cut off.The cut off part is not shown.The damaged area at the catheter is slanted and is due to the retraction of the catheter in the cannula.Such damages may occur when the catheter will be withdrawn against the cannula bevel and thereby shear off.Recommendation from instruction for use: never pull the catheter through the needle as it may otherwise shear off.Conclusion: upon inspection based on the received picture, no mechanical damages or manufacturing faults were observed.Therefore, we assume a fault during the application process.The complaint is not confirmed.
 
Event or Problem Description
According to the event description: "catheter broke down in patient body.".

Brand Name
COMBINED SPINAL & EPIDURAL
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21549633
Report Number9610825-2025-00081
Device Sequence Number4420159
Product Code OGE
UDI-Device Identifier04046964940613
UDI-Public(01)04046964940613(11)230615(17)280601(10)23F15G8F02
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4556763
Device Lot Number23F15G8F02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown